CaltechAUTHORS
  A Caltech Library Service

A delay logistic equation with variable growth rate

Cohen, Donald S. and Rosenblat, Simon (1982) A delay logistic equation with variable growth rate. SIAM Journal on Applied Mathematics, 42 (3). pp. 608-624. ISSN 0036-1399. http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam82

[img]
Preview
PDF - Published Version
See Usage Policy.

1559Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam82

Abstract

A logistic equation with distributed delay is considered in the case where the growth rate oscillates sinusoidally about a positive mean value. A delay kernel is chosen which admits bifurcation of the equilibrium state into a periodic solution when the growth rate is constant. It is shown that the fluctuations in growth rate modulate the bifurcation into a quasiperiodic solution. In certain circumstances, however, it is shown that frequency locking can occur but that this is a local phenomenon which does not persist outside the immediate vicinity of the bifurcation point.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1137/0142043DOIUNSPECIFIED
Additional Information:© 1982 Society for Industrial and Applied Mathematics. Received by the editors April 22, 1980, and in revised form March 27, 1981. The authors are indebted to Dr. P.T. Cummings for writing the computer program used in §4, and to Dr. J.S. Richardson for help in implementing the program.
Group:GALCIT
Record Number:CaltechAUTHORS:COHsiamjam82
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:COHsiamjam82
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:12662
Collection:CaltechAUTHORS
Deposited By: Kristin Buxton
Deposited On:18 Dec 2008 02:38
Last Modified:22 Sep 2016 22:32

Repository Staff Only: item control page